Alert archive / Arizona / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 4, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this severe thunderstorm warning at Jul 5, 2007, 2:33 PM MST for Coconino County, Arizona. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2007, 2:33 PM MST (21:33 UTC)
- Expired
- Jul 5, 2007, 3:15 PM MST
- In force
- 42 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Counties, with a storm outline in the text
County Coconino County, AZ
The radar
The Flagstaff radar (KFSX), 87 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.6 hours before the alert went out and 9 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5141 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KFGZ 052134
SVRFGZ
AZC005-052215-
/O.NEW.KFGZ.SV.W.0004.070705T2133Z-070705T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
233 PM MST THU JUL 5 2007
THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL COCONINO COUNTY IN NORTH CENTRAL ARIZONA...
THIS INCLUDES THE CITY OF FLAGSTAFF...
* UNTIL 315 PM MST
* AT 231 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 8 MILES SOUTHWEST OF FORT
VALLEY...OR ABOUT 11 MILES WEST OF FLAGSTAFF...AND MOVING SOUTHEAST
AT 5 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DONEY
PARK...WINONA...MOUNTAINAIRE...KACHINA VILLAGE AND COSNINO
DAMAGING WINDS UP TO 60 MPH WERE REPORTED IN BELLEMONT WITH THIS
STORM. THESE WINDS WILL CREATE AREAS OF BLOWING DUST AND REDUCED
VISIBILITIES.
LAT...LON 3526 11137 3549 11211 3516 11231 3500 11230
3499 11182 3490 11158
$$
DB1 follow-up statement
000
WWUS55 KFGZ 052210
SVSFGZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
307 PM MST THU JUL 5 2007
AZC005-052217-
/O.EXP.KFGZ.SV.W.0004.000000T0000Z-070705T2215Z/
COCONINO AZ-
307 PM MST THU JUL 5 2007
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL COCONINO COUNTY
EXPIRES AT 315 PM MST...
THE STORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO LONGER
PRODUCING SEVERE WINDS. EXPECT STRONG GUSTY WINDS OF 25 TO 35 MPH TO
CONTINUE ACROSS FLAGSTAFF...DONEY PARK...KACHINA VILLAGE...
MOUNTAINAIRE...AND MUNDS PARK THROUGH 330 PM MST.
LAT...LON 3526 11137 3549 11211 3516 11231 3500 11230
3499 11182 3490 11158
$$
DBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 2:10 PM MST, 23 minutes earlier.
Area forecast discussion, Jul 5, 2:10 PM MST, 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 210 PM MST THU JUL 05 2007 .SYNOPSIS...EXPECT GRADUALLY DECREASING AFTERNOON TEMPERATURES OVER THE NEXT FEW DAYS AS MOISTURE BEGINS TO RETURN TO THE NORTHLAND. LOOK FOR SOME AFTERNOON THUNDERSTORM ACTIVITY OVER AND DOWNWIND OF HIGHER TERRAIN THROUGH ABOUT SATURDAY. EXPECT SOMEWHAT DRIER CONDITIONS BEGINNING SUNDAY. && .DISCUSSION...SOME CONVECTION IS UNDERWAY THIS AFTERNOON ACROSS THE WHITE MOUNTAINS...DEFIANCE PLATEAU...KAIBAB PLATEAU...AND SAN FRANCISCO PEAKS. 24-HOUR CHANGES IN DEWPOINT TEMPERATURE REMAIN IMPRESSIVE WITH INCREASES OF 10 TO 20 DEGREES OBSERVED ALMOST EVERYWHERE EAST OF MOHAVE COUNTY. MODELS REMAIN FAIRLY CONSISTENT WITH A SHIFT OF THE STRONG SOUTHWESTERN HIGH PRESSURE CENTER TO THE NORTHEAST. THIS WILL ALLOW A MORE EASTERLY FLOW TO DEVELOP AND STRENGTHEN OVER ARIZONA FOR THE NEXT FEW DAYS AND WILL INTRODUCE DEEPER MOISTURE ACROSS THE STATE. LOOK FOR SOME INCREASED RAINSHOWER AND THUNDERSTORM ACTIVITY AS A RESULT. BEGINNING SUNDAY AND MONDAY...HIGH PRESSURE WILL SHIFT BACK TO THE SOUTH AND PRODUCE DRIER TRAJECTORIES ACROSS THE STATE...ESPECIALLY OVER NORTHERN AREAS. CHANCES OF PRECIPITATION WILL DECREASE ACCORDINGLY. WATCH FOR TEMPERATURES ACROSS NORTHERN ARIZONA TO DECREASE TO NEAR SEASONABLE LEVELS OVER THE NEXT FEW DAYS. && .AVIATION...FOR THE 00Z PACKAGE...EXPECT ONLY SCATTERED HIGH CLOUDINESS FOR MOST LOCATIONS. HIGH-BASED CONVECTION WILL CONTINUE OVER AND DOWNWIND OF HIGHER TERRAIN THROUGH ABOUT 04Z. CEILINGS ASSOCIATED WITH THESE STORMS SHOULD BE ABOUT 15K MSL. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && GH
Hazardous weather outlook, Jul 5, 10:00 AM MST, 4 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1000 AM MST THU JUL 5 2007 AZZ004>018-037>040-060700- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 1000 AM MST THU JUL 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY A STRONG RIDGE OF HIGH PRESSURE WILL CONTINUE TO DOMINATE THE WEATHER PATTERN OVER THE SOUTHWEST FOR THE NEXT SEVERAL DAYS. EXPECT NEAR RECORD HIGH TEMPERATURES IN MANY LOCATIONS AGAIN TODAY. MOISTURE CONTINUES TO SLOWLY INCREASE ACROSS THE EASTERN PORTIONS OF ARIZONA. THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS NAVAJO AND APACHE COUNTIES THIS AFTERNOON AND EVENING. SOME OF THESE STORMS MAY PRODUCE STRONG GUSTY WINDS ALONG WITH BRIEF HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. DB
Nearby
Severe Thunderstorm Warnings in Arizona, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.